#parent | #kids | What is the Benadryl Challenge? Know details about the dangerous trend

Currently, a dangerous challenge has been making rounds on a popular video-sharing platform where a person needs to ingest multiple doses of Benadryl to induce hallucinations. However, this trend is reportedly dangerous and lethal as well. Parents and children are advised by the FDA and the trend has now been banned on the app as well. Know more about the Benadryl challenge. 

ALSO READ| TikTok User Claims NBA Player Sneaked Her Into Orlando Bubble, Posts Proof On Social Media

What is the Benadryl challenge?

According to Yahoo News, one teenager from the U.S. has died trying this challenge and a few others were hospitalised as well. In response to the social media trend, the makers of Benadryl, that is Johnson & Johnson, have issued a warning as well stating to not consume the medicine without the advice of a physician and stated that the recommended dosage is “one to two 25 mg tablets every four to six hours — and no more than 6 doses in 24 hours.” The instructions given by the FDA is exactly what is a typical dose to consume Benadryl. Some teens were recently seen ingesting a dozen pills as a part of this challenge. 

Children’s Hospital of Philadelphia research institute mentioned that the side effects of having more than the recommended dosage of this drug includes high body, temperature, confusion, blurred vision, nausea, vomiting, unsteadiness, high blood pressure, hallucinations, and heart attack. The institute stated that if a person consumes a high dosage of Benadryl, which contains the chemical diphenhydramine, it could prove lethal for the person. 

ALSO READ| Trump Administration Stands Firm On TikTok Download Ban; Court To Rule

Why is Benadryl Challenge dangerous?

On September 24, The Food and Drug Administration issued a warning with respect to the Benadryl challenge. The challenge is basically a stunt to ingest high doses of the allergy medication named Benadryl so as to induce hallucinations in oneself. FDA stated, “We are aware of news reports of teenagers ending up in emergency rooms or dying after participating in the ‘Benadryl Challenge’ encouraged in videos posted on the popular social media application”. Following the death of a teenager in the U.S. during July, even the makers of the video-sharing app have disabled the tags named Benadryl and Benadrylchallegne so as to stop this trend. 

The FDA said, “They are investigating these reports and conducting a review to determine if additional cases have been reported. We will update the public once we have completed our review or have more information to share”. Talking about having issued a warning to the makers of the app, the FDA stated that “they have strongly urged them to remove the videos from their platform and to be vigilant to remove additional videos that may be posted”. 

ALSO READ| Ant Anstead Returns To Instagram Post-separation, Fans Spot Wedding Ring In His Hand

ALSO READ| Huma Qureshi Accepts ‘Crackdown Challenge’ On Instagram; Says ‘It’s My Version Of RP’

(Promo Image courtesy: Giftpundits.com/Canva)

Disclaimer: The information provided on this website has been displayed from a published source and is provided only as a guide. All facts, details are for information purposes only. Republic Media Network does not intend to diagnose, prescribe or replace the advice of professionals. We do not guarantee the accuracy of all the information presented and accept no liability in respect of any error.

 

 

Get the latest entertainment news from India & around the world. Now follow your favourite television celebs and telly updates. Republic World is your one-stop destination for trending Bollywood news. Tune in today to stay updated with all the latest news and headlines from the world of entertainment.




Source link
.